hi all a while back i posted about citalopram as my anxiety was becoming increased so i bagan them on sat morning, i know you feel more anxious to start and have read poss side effects but have had horrible headache and dizziness today,feel jittery just wondered if anyone on medication can relate to these feelings many thanks x
didnt have headache but got the dizziness been on mine for well over 3 weeks now and the dizziness is gone they take 2 weeks to get into yr system but i feel i can cope now do you take them after food ??? or before
take them first thing in morning before i get up x
If you are taking citalopram for anxiety, they will definitely make the symptoms of anxiety feel much worse for the first few days. However, if you stick with them, they will help considerably and you will probably start to feel a difference around the second to third week. Don’t give them up as they are a very useful med for anxiety, but unfortunately have these undesired initial side effects
I would suggest you take them with or just after food. I’m not on citalopram but on venlafaxine and found initially felt sick and jittery if not eaten. Been on them nearly a year now and always take about 9pm after have eaten. Give them a few weeks to settle down
I’ve been on Citalopram for 7 yrs with no problems, do try taking them a bit later in the day and with food.
They are very good once you get past the initial period…if these side effects carry on though…it might be worth talking to your GP…to see if a different medication would be more suitable for you.
I’m on citalopram + have been for about 4 months. I had immediate + severe side effects initially- literally felt off my head after one tablet, didn’t sleep a wink for 2 nites etc. What I did after a few very jittery days, was I halved the tablets so just took 10mg for about a fortnight and then once I was feelin a bit more used to them, I started taking the full 20mg dose. I also take the tabs of an evening so that any s/e’s should happen whilst I’m asleep. Stick with them I’m sure they’ll help- I’m pretty sure they’ve helped me over the last few months. The side effects although quite severe, only lasted a week or so for me.
Good luck with them
I’ve been on citalopram since my breast cancer diagnosis in may 2008, it felt really wierd for a few weeks and then it just took the edge off things for me. It also helped with some of the side effects of tamoxifen. I have been very positive and in control of my treatments since then but just lately I’ve felt really frustrated at feeling tired and less able than before, out of breath, the hot flushes etc. its like for a few years i could cope thinking it was the effects of the treatment, and now i just feel like although i’m not as tired as i was 2 years ago, i’m still not normal.
I’ve spoken to doctors and consultants about this, i have an active and stressful job and it seems there is only one answer…learn to live with it because the truth is I won’t ever be the same as i was before. So mentally we have to accept some things and then get on with being positive about life, exercise, socialise, eat good food and laugh as much as we can!! I’m just trying to get to that place again. Thanks for listening. Anyone feeling the same? x
i take mine after toast in the morning and sofar this has helped
I’ve been on Citalopram 20mg for 10 months now. At first it took me a few weeks to get used to them, they made me feel a bit flat and without emotion, not happy and not sad, just a bit odd.
Now I have been using them for a while I find them very helpful, they also help to control the se’s of my Arimidex tablets.
They have been a great help to me, thank goodness.
thankyou all ladies, i will take it at night i think see if it helps its so hard to know what are genuine se or anxiety then you worry about the obvious. tina your pic with your little boy always makes me smile wids i think what you say is right none of us are ever going to be truly the same as we were before, alot of people tell me i look well and mostly i feel crap i guess we get good at hiding it thankyou again love to you all x